Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow up - Epzicom and Tivicay
Dec 31, 2013

Yes, dr previously tested for that gene. No visible rash or history of chicken pox, but now have lots of itching in anal area (again without anything visible appearing out of the ordinary). Major symptoms are: gut issues as previously described, anal itching, tingling in chin/lips/nose area, lack of sleeping, and headache. Could it be immune system reconstitution instead of side effects from meds.

Response from Dr. Henry That constellation of side effects is not common with the Epizicom/dolutegravir combination. I assume you were checked for HLA B5701 status (safety test for using abacavir). The gut symptoms might merit further assessment if persistent/worsening. The chin/lip tingling is interesting. Any history of shingles in that area or any rash notieable? KH

Side effects of Epzicom and Tivicay Dec 29, 2013 My doctor recently switched me from Isentress, Viramune and Viread (which I had been taking for several years without any noticeable side effects other than increased creatinine) to Epzicom and Tivicay. I now feel ill, upset stomach on a regular basis, diarrhea then days of constipation, and my chin and sometimes lips tingle like they had been asleep. He checked my blood and did not find a reason for concern, but I am. Got any ideas or suggestions?

Response from Dr. Henry

Immune reconstitution as a cause for your symptom complex would seem unlikely given that you switched from another regimen due to the concerns about renal problems from tenofovir. If no other likely causes can be identified then the timing of your symptoms would raise concern about whether the symptoms are linked to one of your new meds (focusing on the dolutegravir or abacavir) however unusual such as association has been in the literature on clinical experience. Switching off one of the meds and then seeing what happens to your symptoms in a methodical manner is worth considering.Recommend discussing with your HIV doctor and pharmacist to see what other factors might be contributing, KH



Previous
Fever and chill won't go away, Med Combivir+Nevirapine
Next
mood changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement